Alert archive / California / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 33, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 11, 2014, 5:42 PM PDT for Plumas County, Sierra County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 5:42 PM PDT (00:42 UTC)
- Expired
- Aug 11, 2014, 6:15 PM PDT
- In force
- 33 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Plumas County, CA, Sierra County, CA
The radar
The Beale AFB radar (KBBX), 89 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS55 KREV 120042
SVRREV
CAC063-091-120115-
/O.NEW.KREV.SV.W.0033.140812T0042Z-140812T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
542 PM PDT MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...PLUMAS EUREKA STATE PARK...
GRAEAGLE...BLAIRSDEN...
NORTH CENTRAL SIERRA COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 615 PM PDT
* AT 538 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF YUBA PASS...OR 4 MILES NORTH OF SIERRA CITY...AND MOVING
NORTHWEST AT 30 MPH.
* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...GRAEAGLE...JOHNSVILLE...
PLUMAS EUREKA STATE PARK AND YUBA PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 3995 12066 3962 12048 3971 12064 3968 12068
3971 12073 3981 12071 3984 12074 3993 12075
TIME...MOT...LOC 0042Z 157DEG 25KT 3964 12062
$$
DJ1 follow-up statement
483
WWUS55 KREV 120058
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
558 PM PDT MON AUG 11 2014
CAC063-091-120115-
/O.CON.KREV.SV.W.0033.000000T0000Z-140812T0115Z/
SIERRA CA-PLUMAS CA-
558 PM PDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT
FOR SOUTH CENTRAL PLUMAS AND NORTH CENTRAL SIERRA COUNTIES...
AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR UPPER JAMISON CREEK CAMPGROUND...OR NEAR PLUMAS EUREKA
STATE PARK...MOVING NORTHWEST AT 30 MPH.
* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...CROMBERG...GRAEAGLE...
JOHNSVILLE...PLUMAS EUREKA STATE PARK AND SLOAT.
LAT...LON 3995 12066 3962 12048 3971 12064 3968 12068
3971 12073 3981 12071 3984 12074 3993 12075
TIME...MOT...LOC 0057Z 157DEG 25KT 3974 12067
$$
DJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:35 PM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 11, 1:35 PM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
135 PM PDT MON AUG 11 2014
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND TUESDAY AS LOW
PRESSURE OFF THE CALIFORNIA COAST MOVES THROUGH NORTHWEST NEVADA.
A SECOND LOW WILL MOVE INTO OREGON TUESDAY NIGHT AND WEDNESDAY
WILL BRING DRIER CONDITIONS AND GUSTY WINDS. DRY AND WARM
CONDITIONS WILL PERSIST THROUGH THE WEEKEND.
&&
.SHORT TERM...
LOW PRESSURE OFF THE CALIFORNIA COAST WILL GET KICKED INLAND
TONIGHT AND ABSORBED BY A LARGER LOW PRESSURE SYSTEM APPROACHING
THE PACIFIC NORTHWEST. SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING
TO THE NORTH AT 25-30 MPH SO FAR TODAY, WITH VERY LITTLE RAINFALL
REACHING THE GROUND. THE STRONGER STORMS THE REST OF THIS
AFTERNOON AND EVENING MAY PRODUCE GUSTY OUTFLOWS TO 60 MPH AND
HAIL.
FOR TONIGHT...THUNDERSTORM CHANCES DO NOT LOOK QUITE AS GOOD WITH
MODELS SHOWING MID/UPPER LEVEL CAPE AND INSTABILITY WITH BEST
FORCING OVER INTERIOR NORTHERN CALIFORNIA. HOWEVER ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF PORTOLA
TO PYRAMID LAKE TO FALLON. STORMS LATE TONIGHT WILL MOVE QUICKLY,
PRODUCE BRIEF PERIODS OF RAIN WITH DRY LIGHTNING STRIKES, THE
THREAT FOR HAIL AND STRONG OUTFLOWS WILL END BY 9 PM THIS EVENING.
AS THE LOW MOVES OVER NORTHWEST NEVADA TUESDAY, THE BEST CHANCE OF
STORMS WILL BE DOWNWIND OF LASSEN PEAK AND EAST OF HIGHWAY 95 IN
PERSHING AND CHURCHILL COUNTIES. AGAIN STORMS WILL MOVE QUICKLY
PRODUCING LITTLE RAINFALL AND DRY STRIKES.
THE SECOND LARGER LOW WILL MOVE INTO THE OREGON COAST LATE TUESDAY
AND HELP INCREASE WINDS AND LOWER HUMIDITY TUESDAY EVENING AND
TUESDAY NIGHT. GUSTS WILL INCREASE TO AS HIGH AS 30-40 MPH IN THE
HIGHER ELEVATIONS OF THE TAHOE BASIN, ACROSS NORTHEAST
CALIFORNIA/NORTHWEST NEVADA AND THE FOOTHILLS ALONG HIGHWAY 395
NORTH OF HIGHWAY 50 BY EARLY WEDNESDAY MORNING. RIDGE GUSTS COULD
BE AS STRONG AT 60-70 MPH. THIS WILL LEAD TO CHOPPY TO ROUGH
CONDITIONS ON AREA LAKES, ESPECIALLY LAKE TAHOE, SO BOATERS WILL
WANT TO KEEP AN EYE ON THE FORECAST AND CHECK CONDITIONS BEFORE
HEADING OUT. BRONG
.LONG TERM...
FEW CHANGES WERE MADE TO THE ONGOING FORECAST AS DETERMINISTIC
MODELS REMAIN IN GOOD LARGE SCALE AGREEMENT. UPPER LEVEL LOW MOVING
THROUGH THE PACIFIC NORTHWEST THURSDAY INTO FRIDAY WILL BRING COOLER
TEMPERATURES AND LOCALLY BREEZY WINDS OF 25 TO 30 MPH. HIGH
TEMPERATURES WILL DROP TO ABOUT 5 DEGREES BELOW NORMAL, WHILE LOWS
WILL BE NEAR SEASONAL NORMS. MOISTURE ASSOCIATED WITH THE LOW WILL
REMAIN WELL TO THE NORTH, ACROSS THE PACIFIC NORTHWEST AND INTO
IDAHO, WHILE NORTHERN CA/NV WILL BE UNDER DRY WESTERLY FLOW.
A GRADUAL WARM UP IS ON TRACK INTO THE WEEKEND WITH TEMPERATURES
RETURNING TO NEAR NORMAL. FORECAST MODELS ARE HINTING AT ANOTHER
TROUGH DEVELOPING ALONG THE WEST COAST SUNDAY INTO MONDAY, BUT THE
FLOW REMAINS OUT OF THE SOUTHWEST, WHICH WILL KEEP THE AREA DRY. DJ
&&
.AVIATION...
THUNDERSTORMS HAVE ALREADY INITIATED EARLY THIS AFTERNOON WITH
STORMS MOVING FROM THE SOUTH TOWARD THE NORTH. ALL AREA TERMINALS
HAVE A 20-30 PERCENT CHANCE OF BEING IMPACTED BY THUNDERSTORMS
THROUGH ABOUT 02Z, WITH BEST CHANCES FOR STORMS AFTER 02Z MOVING
NORTH OF A KTRK-KCXP-KNFL LINE. STORMS TODAY HAVE THE POTENTIAL TO
BRING GUSTY AND ERRATIC OUTFLOW WINDS OF 40-50 KTS ALONG WITH HAIL
UP TO ONE INCH IN DIAMETER. HEAVY RAINFALL IS POSSIBLE UNDER STORM
CORES, WHICH WILL DRASTICALLY REDUCE CIGS/VIS. STORMS WILL BE
MOVING, SO PONDING OF WATER ON RUNWAYS IS NOT ANTICIPATED.
THUNDERSTORM CHANCES WILL LINGER NORTH OF INTERSTATE 80 OVERNIGHT
WITH STORMS MAINLY NORTH AND EAST OF A KSVE-KNFL LINE ON TUESDAY.
CONDITIONS WILL BE DRY WITH CLEARING SKIES WEDNESDAY INTO THE
WEEKEND. DJ
&&
.FIRE WEATHER...
THE UPPER LOW RESPONSIBLE FOR THE ACTIVE WEATHER PATTERN IS FORECAST
TO MOVE INLAND TONIGHT AND EXIT THE AREA ON TUESDAY WITH ONE MORE
PERIOD OF ACTIVE WEATHER ACROSS THE REGION. FOR TODAY, THE MAIN
FORCING WILL BE FROM DAYTIME HEATING ALONG THE TERRAIN OF THE
EASTERN SIERRA. STORMS WILL BE STRONGER TODAY WITH BRIEF HEAVY RAIN,
WIND GUSTS TO UP TO 60 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER
POSSIBLE.
UPPER LEVEL LOW WILL MOVE INLAND TONIGHT BRINGING A POTENT UPPER
LEVEL PV MAX THROUGH THE REGION (06Z-18Z) WITH STORM BEARING WINDS
INCREASING TO 35KT. STORMS WILL BE ELEVATED TONIGHT AND MOVING
QUICKLY, SO LITTLE IN THE WAY OF RAINFALL WILL OCCUR LATE TONIGHT
FOR AREAS NORTH OF INTERSTATE 80. RECENT RAINFALL ALONG THE SIERRA
FRONT AND BASIN AND RANGE WILL LIMIT THE POTENTIAL FOR LARGE FIRE
GROWTH FOR NOW, ALTHOUGH SOME NEW FIRE STARTS WILL BE POSSIBLE.
THE NEXT CONCERN WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY AS
ANOTHER LOW PRESSURE SYSTEM ENTERS THE REGION. FIRE OFFICIALS
SHOULD BE AWARE OF HOLD OVERS AS WE TRANSITION TO WINDY AND DRY
CONDITIONS. A DRY SLOT WILL PUSH INTO THE EASTERN SIERRA AND WESTERN
NEVADA LATE TUESDAY NIGHT ALONG WITH INCREASING WEST TO SOUTHWEST
FLOW. THE DRY AIR WILL LIMIT OVERNIGHT HUMIDITY RECOVERIES FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA, INCLUDING THE LAKE TAHOE
BASIN, ESPECIALLY FOR THE MID SLOPES AND RIDGES WHICH WILL RESULT
IN THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 270, 271, 272,
278 AND 458. HOHMANN/WEISHAHN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON NVZ458.
CA...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON CAZ270>272-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)In the hours before
Special weather statement, Aug 11, 2:57 PM PDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 257 PM PDT MON AUG 11 2014 CAZ071-NVZ003-005-112245- GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- 257 PM PDT MON AUG 11 2014 ...SEVERAL STRONG THUNDERSTORMS FROM COLD SPRINGS NORTH TO HERLONG AND HONEY LAKE... AT 255 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF HERLONG TO 4 MILES NORTH OF COLD SPRINGS VALLEY...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF HERLONG TO 10 MILES SOUTHEAST OF CHILCOOT...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THESE STORMS. * LOCATIONS AFFECTED THROUGH 345 PM PDT INCLUDE...DOYLE...HALLELUJAH JUNCTION...HERLONG...HONEY LAKE...CHILCOOT AND FRENCHMAN LAKE. DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. && LAT...LON 4047 11991 3991 11977 3973 12014 4026 12046 TIME...MOT...LOC 2156Z 187DEG 14KT 4014 12000 3973 11997 DJ
Local storm report, Aug 11, 3:07 PM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
307 PM PDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 3 S GARDNERVILLE 38.90N 119.73W
08/11/2014 E0.50 INCH DOUGLAS NV TRAINED SPOTTER
1/4-1/2 INCH HAIL AND HEAVY RAIN WITH SOME PONDING OF
WATER. HAIL MELTING WITH THE RAIN AND NOT ACCUMULATING.
0200 PM TSTM WND GST 3 ESE CARSON CITY 39.16N 119.72W
08/11/2014 M61.00 MPH CARSON CITY NV MESONET
0220 PM HAIL NEW WASHOE CITY 39.30N 119.77W
08/11/2014 M1.00 INCH WASHOE NV TRAINED SPOTTER
REPORTED BY RANGER AT WASHOE LAKE STATE PARK. RELAYED BY
TRAINED SPOTTER.
0225 PM TSTM WND GST E NEW WASHOE CITY 39.30N 119.77W
08/11/2014 E60.00 MPH WASHOE NV TRAINED SPOTTER
SMALL TREE BRANCHES DOWN.
0240 PM HAIL 6 NW RENO 39.60N 119.90W
08/11/2014 M0.88 INCH WASHOE NV TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL AT MCQUEEN HIGH SCHOOL. ALSO
HEAVY RAIN FALLING.
0306 PM FLOOD 4 W RENO 39.54N 119.89W
08/11/2014 WASHOE NV TRAINED SPOTTER
5 INCHES OF WATER REPORTED AT ROBB DRIVE AND MCCLEAN HIGH
SCHOOL.
&&
EWLocal storm report, Aug 11, 3:31 PM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
331 PM PDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 3 S GARDNERVILLE 38.90N 119.73W
08/11/2014 E0.50 INCH DOUGLAS NV TRAINED SPOTTER
1/4-1/2 INCH HAIL AND HEAVY RAIN WITH SOME PONDING OF
WATER. HAIL MELTING WITH THE RAIN AND NOT ACCUMULATING.
0200 PM TSTM WND GST 3 ESE CARSON CITY 39.16N 119.72W
08/11/2014 M61.00 MPH CARSON CITY NV MESONET
0220 PM HEAVY RAIN N CARSON CITY 39.17N 119.76W
08/11/2014 M1.50 INCH CARSON CITY NV TRAINED SPOTTER
RAIN FELL BETWEEN 200 AND 220 PM. MINOR-MODERATE FLOODING
OF STREAMS NORTH OF CARSON CITY AIRPORT. EROSION OF YARDS
AND SOME DIRT AND MUD ON STREETS BUT PASSABLE.
0220 PM HAIL NEW WASHOE CITY 39.30N 119.77W
08/11/2014 M1.00 INCH WASHOE NV TRAINED SPOTTER
REPORTED BY RANGER AT WASHOE LAKE STATE PARK. RELAYED BY
TRAINED SPOTTER.
0225 PM TSTM WND GST E NEW WASHOE CITY 39.30N 119.77W
08/11/2014 E60.00 MPH WASHOE NV TRAINED SPOTTER
SMALL TREE BRANCHES DOWN.
0240 PM HAIL 6 NW RENO 39.60N 119.90W
08/11/2014 M0.88 INCH WASHOE NV TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL AT MCQUEEN HIGH SCHOOL. ALSO
HEAVY RAIN FALLING.
0240 PM FLOOD E NEW WASHOE CITY 39.30N 119.77W
08/11/2014 WASHOE NV TRAINED SPOTTER
HEAVY RAIN AND SMALL HAIL COVERED YARD WITH DRAINAGE
DITCHES RUNNING FULL.
0245 PM FLOOD CARSON CITY 39.17N 119.76W
08/11/2014 CARSON CITY NV TRAINED SPOTTER
SEVERAL LOW POINTS ON WILLIAM STREET/US 50 NEAR GOLD DUST
WEST CASINO WITH 6+ INCHES OF WATER ON ROAD. ROAD STILL
OPEN.
0306 PM FLOOD 4 W RENO 39.54N 119.89W
08/11/2014 WASHOE NV TRAINED SPOTTER
5 INCHES OF WATER REPORTED AT ROBB DRIVE AND MCQUEEN HIGH
SCHOOL.
0313 PM HAIL 5 N RENO 39.61N 119.81W
08/11/2014 E0.88 INCH WASHOE NV TRAINED SPOTTER
NICKEL SIZED HAIL AND HEAVY RAIN REPORTED BY A TRAINED
WEATHER SPOTTER IN GOLDEN VALLEY.
&&Special weather statement, Aug 11, 4:43 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
443 PM PDT MON AUG 11 2014
CAZ070-071-NVZ005-120030-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-SURPRISE VALLEY CALIFORNIA-
443 PM PDT MON AUG 11 2014
...SEVERAL STRONG THUNDERSTORMS FROM THE SMOKE CREEK DESERT NORTH
INTO THE LONG VALLEY AND SURPRISE VALLEY INCLUDING HIGHWAY 447...
AT 435 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 19 MILES NORTHEAST OF RUSH FIRE BURN AREA
(NORTH)...OR 24 MILES NORTHWEST OF GERLACH...AND MOVING NORTHWEST AT
15 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 530 PM PDT INCLUDE...GRANITE PEAK...FOX
MOUNTAIN...TWIN PEAKS AND BLUE LAKE CAMPGROUND.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 4146 11965 4083 11934 4052 11986 4119 12032
4120 12008 4127 12013
TIME...MOT...LOC 2339Z 148DEG 13KT 4081 11978
DJLocal storm report, Aug 11, 4:48 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
448 PM PDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 3 SW RENO 39.51N 119.86W
08/11/2014 M0.72 INCH WASHOE NV NWS EMPLOYEE
RAIN FELL BETWEEN 245 AND 315 PM.
0315 PM FLOOD 2 SW RENO 39.52N 119.85W
08/11/2014 WASHOE NV PUBLIC
ABOUT 1 FOOT OF STANDING WATER NEAR JESSIE BECK
ELEMENTARY SCHOOL.
&&
JWALLMANSpecial weather statement, Aug 11, 5:15 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
515 PM PDT MON AUG 11 2014
CAZ071-120045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
515 PM PDT MON AUG 11 2014
...STRONG THUNDERSTORM NEAR SLOAT...
AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF JOHNSVILLE...OR 10 MILES NORTH
OF PLUMAS EUREKA STATE PARK...AND MOVING NORTHWEST AT 25 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED THROUGH 545 PM PDT INCLUDE...CROMBERG...GENESEE
AND SLOAT.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS INCLUDING HIGHWAYS 89 AND 70. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 4022 12069 3986 12057 3981 12073 3984 12076
3990 12076 3994 12079 4016 12088
TIME...MOT...LOC 0013Z 156DEG 20KT 3991 12073
DJThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:15 PM PDT | Special Weather Statement | REV | Plumas | 30 min |
| Aug 11, 6:13 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 32 min |
| Aug 12, 11:38 AM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more | 32 hr |
Nearby
Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.